The Katsina students drug reaction scare has ended with all 154 affected students discharged and no deaths.
The State Police Command made the confirmation.
The students at Government Science Secondary School (Boarding), Batagarawa, fell ill on 26 October after receiving Praziquantel tablets during a bilharzia treatment and prevention exercise.
ValidViewNetwork reports that the Command’s statement came on Wednesday.
WHAT HAPPENED
The principal had reported a bilharzia outbreak. Health officials gave the drug to over 700 students in two batches. A distress call reached the Batagarawa DPO at about 4:20 pm, and the 154 affected students went to General Hospital Katsina, Amadi Rimi Specialist Hospital and Turai Yar’Adua Children’s Hospital.
Early reports of about 64 hospitalised students described vomiting and dizziness, with some students arriving unconscious.
RECOVERY AND RUMOURS
The last 25 inpatients were treated, discharged and reunited with families and schoolmates.
The police urged the public to disregard false reports that students had died.
Commissioner Ali Umar Fage thanked residents for their calm.
WHAT REMAINS UNANSWERED
The state government says it is investigating the cause of the reactions. The Katsina students drug reaction raises one question: why did a routine deworming exercise send 154 children to hospital?
Do you want to advertise with us?
Do you need publicity for a product, service, or event?
Contact us on WhatsApp +2348033617468, +234 816 612 1513, +234 703 010 7174
or Email: validviewnetwork@gmail.com
CLICK TO JOIN OUR WHATSAPP GROUP
Parents deserve the investigation’s answer, not only the discharge note. ValidViewNetwork reports.